Advertisement

Reactions Weekly

, Volume 1714, Issue 1, pp 199–199 | Cite as

Gabapentin/pregabalin

Severe eosinophilic colitis: case report
Case report
  • 49 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 18-year-old girl developed severe eosinophilic colitis while receiving treatment with gabapentin and pregabalin.

The girl had a history of incapacitating postural orthostatic tachycardia syndrome, severe chronic fatigue syndrome/myalgic encephalopathy, chronic total body pain, joint hypermobility syndrome and recurrent urinary tract infections. She was hospitalised for enteral feeding and physical rehabilitation. On admission, her weight was 35.3kg and she was fed through a nasojejunal tube. Her weight loss was due to functional dysphagia, nausea and severe functional dyspepsia postprandial distress syndrome, which prevented her from eating normal-size meals. She was subsequently started on gabapentin due to severe musculoskeletal pain and hyperalgesia. Within 5 days, she...

Reference

  1. Fragkos KC, et al. Severe eosinophilic colitis caused by neuropathic agents in a patient with chronic fatigue syndrome and functional abdominal pain: Case report and review of the literature. Zeitschrift fur Gastroenterologie 56: 573-577, No. 6, Jun 2018. Available from: URL: http://doi.org/10.1055/a-0596-7981 - United KingdomCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations